# SDR CA110722006

- Difficulty date: July 19, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 10,802 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Servo
- Part number: 25245009RSH
- Condition: Intermittent
- Location: Fuel System
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT COMPLAINED OF ENGINE RPM LAGGING DURING TAKE OFF.  PROP GOVERNOR REMOVED AND REPAIRED, TEST FLIGHT SATISFACTORY. SAME PROBLEM OCCURED 17 HRS LATER.  AFTER EXTENSIVE TROUBLESHOOTING AND SEVERAL GROUND RUNS THE PROBLEM WAS NOTED AND WAS INTERMITTENT.  THE DEFECT WAS NOTED TO BE THE FUEL SERVO.  GROUND RUN INDICATIONS AS FOLLOWS, AS THE THROTTLE WAS ADVANCED, AT APPROX 2000 RPM THE PROP TACH SHOWED A DROP OF 300-500 RPM ALSO THE FUEL FLOW INDICATION LAGGED AROUND 30 PPH. THIS LAG OCCURRED FOR 2-3 SECONDS AND ACCELERATED TO FULL POWER AND NO OTHER PROBLEMS NOTED DURING FULL POWER RUNS. THE AFFECTED FUEL SERVO WAS SWAPPED TO THE OTHER ENGINE AND THE PROBLEM FOLLOWED TO THE OTHER ENGINE. THE AFFECTED SERVO WAS REPLACED WITH AN O/H UNIT.
